Acute generalized exanthematous pustulosis during apalutamide treatment in a patient with prostate cancer.IJU Case Rep. 2022 Nov; 5(6):497-500.IC
Acute generalized exanthematous pustulosis is a type of severe cutaneous drug adverse reaction. While apalutamide is known for its high incidence of cutaneous adverse events, it remains unknown whether acute generalized exanthematous pustulosis can develop during apalutamide treatment.
A 72-year-old man with metastatic castration-sensitive prostate cancer developed small erythema on the face and trunk after 41 days of apalutamide treatment. Three days later, apalutamide was discontinued. However, 9 days after the discontinuation of apalutamide, the patient had a high fever with hemodynamic instability and showed diffuse erythema throughout the body with numerous small pustules. Skin biopsy revealed subcorneal and intraepidermal pustules admixed with many eosinophils, which led to the diagnosis of acute generalized exanthematous pustulosis. The skin rash improved in 14 days with systemic corticosteroid administration.
We present the first case of a skin rash with clinical features of acute generalized exanthematous pustulosis during apalutamide treatment.